MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 PINNACLE UTILITY CASE; PROJECT NEPTUNE : INSTRUMENT CASES

DEPUY IRELAND - 3015516266 PINNACLE UTILITY CASE; PROJECT NEPTUNE : INSTRUMENT CASES
Catalog Number 222000210
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).B3: date of event is an unknown date.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The following device was received as blind unit.Additional event information: visual analysis of the returned sample revealed that pinnacle utility case has the plastic coating of the brackets peeling off.Additionally, signs of deformation were observed on three (3) brackets.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- according to the information received, " the following devices were received as blind unit.However, it couldn't be associated with a complaint or any other existing record.As a result, this complaint was created to analyze the returned device." the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.It is worth mentioning that the lid of the instrument case was returned.Visual analysis of the returned sample revealed that pinnacle utility case has the plastic coating of the brackets peeling off.Additionally, signs of deformation were observed on three (3) brackets.The overall appearance of the device exhibits evidence of constant use, servicing and repetitive sterilization cycles for over 5 years.The observed bent condition of the brackets was consistent with a random component failure that may have been caused by exposure to unintended forces and rough handling such as being dropped on the floor or being impacted with other devices.The overall complaint was confirmed as the observed condition of the pinnacle utility case would contribute to a device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PINNACLE UTILITY CASE
Common Device Name
PROJECT NEPTUNE : INSTRUMENT CASES
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19336851
Report Number1818910-2024-10888
Device Sequence Number6492988
Product Code FSM
UDI-Device Identifier10603295424284
UDI-Public10603295424284
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222000210
Device Lot NumberPV0193937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown